Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


backache
Dec 10, 2004

Dear Doctor: Some patients have experienced backache after switching to certain HAART regimens. Those who took the combination of Lamivudine, Stavudine & Efavirenz seems to develop backache or numbness in the morning at the early stage of switching. Some questioned whether such disturbance has anything related to the medicine itself, or is it a common side effect for those who change to a regime of these 3 drugs. thanks. Regards, Clarence

Response from Dr. Conway

I would have two thoughts. First, some of this could be related to neuropathy, associated with Stavudine use. Another interesting possibility could be the neurologic or other side effects of Efavirenz. Lamvudine would not be expected to be associated with anything like this.

The other point to be made is that the symptoms you describe are so common quite apart from HIV or its treatment that it could have nothing to do with your medications.



Previous
hiv and aids
Next
AZT side effets and options

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement